Nebraska, 2006Flash Flood in Nebraska, June 17, 2006
June 17, 2006 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 17, 1:50 AM CST, 12 hours 10 minutes earlier.
Area forecast discussion, Jun 17, 1:50 AM CST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 AM CDT SAT JUN 17 2006
.DISCUSSION...
FORECAST CHALLENGES CENTER AROUND CHANCES OF PCPN THIS AFTERNOON AND
THEN AGAIN ON SUNDAY.
CONVECTIVE COMPLEX CONTINUES TO DISSIPATE THIS MORNING AS LOW LEVEL
JET AXIS HAS PUSHED EAST OVER IOWA PER LATEST REGIONAL PROFILER
DATA. MAY BE A FEW ISOLATED SHOWERS AROUND AT ISSUANCE TIME...BUT
OVERALL EXPECTING A MOSTLY CLOUDY MORNING ACROSS THE FORECAST AREA.
AS UPPER LOW NOW OVER SWRN NEB MOVES EWD TODAY...COULD SEE SOME
SHOWERS AROUND THE AREA IN ASSOCIATION WITH THIS THROUGH THE MORNING
SO WL KEEP ISOLATED CHANCE THRU MUCH OF THE MORNING.
OTHERWISE...WEAK SFC LOW OVER ERN NEB WL SLOWLY MOVE NEWD THROUGH
THE AFTERNOON AND DRAG A SFC TROF THRU THE FORECAST AREA TODAY.
FORECAST MODELS CONTINUE TO DEVELOP PCPN ALONG THIS BOUNDARY THIS
AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FORECAST
AREA. THIS LOOKS QUITE REASONABLE PROVIDED SOME INSTABILITY WITH
HEATING THIS AFTERNOON. HIGHS WILL BE DEPENDENT ON EXTENT OF CLOUD
COVER TODAY. LOWER TO MID 80S SEEM QUITE REASONABLE FOR MOST
LOCATIONS. MID LEVEL LAPSE RATES WILL BE MARGINAL AND BULK LAYER
SHEAR WILL BE VERY WEAK SO SOME SHOWERY ACTIVITY MOST LIKELY THIS
AFTERNOON WITH SOME EMBEDDED THUNDER POSSIBLE.
SFC TROF MOVES SOUTHEAST OF THE FORECAST AREA SUNDAY MORNING. STRONG
WARM AIR ADVECTION AND DECENT MIXING SHOULD PUSH DAYTIME HIGHS INTO
THE 90S. HAVE INCLUDED A SMALL CHANCE OF TSTMS FOR SUNDAY NIGHT AS
MODELS CONTINUE TO DEVELOP PCPN ALONG A RELATIVELY WEAK SFC FRONT.
FORCING LOOKS RATHER MEAGER SO HAVE ONLY GONE WITH A SMALL CHANCE.
DRY CONDITIONS ARE EXPECTED ON MONDAY AS SHORTWAVE RIDGING MOVES
OVER THE CENTRAL PLAINS. SFC LOW PRESSURE MOVES OVER THE HIGH PLAINS
ON TUESDAY GIVING US STRONG SOUTHERLY FLOW. CDFNT BEGINS TO MOVE
INTO THE FORECAST AREA LATE TUESDAY AS THE UPPER RIDGE FLATTENS.
THIS ALLOWS THE FRONT TO SLOW DOWN ACROSS THE FORECAST AREA BY MID
WEEK. HAVE CONTINUE CHANCE POPS THAT WERE GOING FROM THE PREVIOUS
FORECAST TO COVER CONVECTION DEVELOPING ALONG THIS BOUNDARY.
&&
OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS
Hazardous weather outlook, Jun 17, 10:15 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1115 AM CDT SAT JUN 17 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-172300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1115 AM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM LATE THIS
AFTERNOON AND TONIGHT. THE BEST CHANCE FOR STORMS WOULD BE OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF AN OMAHA TO
LINCOLN LINE. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT
AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. IT IS POSSIBLE THAT SOME
OF THESE STORMS MAY BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.
SMITH
Flash Flood, Pierce
- When
- June 17, 2:00 PM CST to 5:00 PM CST
- Where
- Pierce County, 8 mi N of Pierce
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Unofficial rainfall amounts of 3 to 4 inches fell locally over sections of Pierce county during the afternoon of 6/17/06. The rain caused flash flooding across Old Highway 98 north of Pierce for several hours. Other than washing out some crops and gravel off of roads, little damage was reported in the area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515516.